Alert archive / Nevada / Red Flag Warnings in 2006

Red Flag Warning 5, NWS Elko, NV

June 18, 2006

NWS Elko, NV issued this red flag warning at Jun 18, 2006, 8:58 AM PDT. It took effect at Jun 18, 2006, 1:00 PM PDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 18, 2006, 8:58 AM PDT (15:58 UTC)
In effect from
Jun 18, 2006, 1:00 PM PDT
Expired
Jun 18, 2006, 7:46 PM PDT
In force
7 hr
Issued by
NWS Elko, NV

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KLKN 181558
RFWLKN

RED FLAG WARNING
NATIONAL WEATHER SERVICE ELKO NV
858 AM PDT SUN JUN 18 2006

NVZ454-455-457-190000-
/O.NEW.KLKN.FW.W.0005.060618T2000Z-060619T0400Z/
/O.EXT.KLKN.FW.A.0003.060619T1700Z-060620T0400Z/
CENTRAL LANDER AND EUREKA COUNTIES-WHITE PINE COUNTY-
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-
858 AM PDT SUN JUN 18 2006

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM
PDT THIS EVENING FOR LOW RELATIVE HUMIDITIES AND GUSTY WINDS...
...FIRE WEATHER WATCH NOW IN EFFECT FROM MONDAY MORNING THROUGH
MONDAY EVENING FOR LOW RELATIVE HUMIDITIES AND GUSTY WINDS...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PDT
THIS EVENING. THE FIRE WEATHER WATCH IS NOW IN EFFECT FOR MONDAY
AFTERNOON AND EVENING. 

THIS RED FLAG WARNING IS FOR THE FOLLOWING
ZONES:

454 - LANDER AND EUREKA COUNTIES BETWEEN I80 AND HIGHWAY 50 
455 - WHITE PINE COUNTY 
457 - NORTHERN NYE COUNTY AND SOUTH OF
HIGHWAY 50 IN LANDER AND EUREKA COUNTIES

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT FOR MONDAY AFTERNOON AND EVENING FOR
THE FOLLOWING ZONES.

454 - LANDER AND EUREKA COUNTIES BETWEEN I80 AND HIGHWAY 50 
455 - WHITE PINE COUNTY 
457 - NORTHERN NYE COUNTY AND SOUTH OF
HIGHWAY 50 IN LANDER AND EUREKA COUNTIES

A LOW PRESSURE SYSTEM WILL MOVE INLAND OVER THE PACIFIC NORTHWEST
AND IS EXPECTED TO BRING SOUTHWEST WINDS OF 10 TO 20 MPH WITH GUSTS
OF 30 TO 35 MPH THIS AFTERNOON AND MONDAY AFTERNOON. RELATIVE
HUMIDITIES WILL FALL BELOW 15 PERCENT. THIS ALONG WITH GUSTY
WINDS WILL CREATE THE THREAT OF HAZARDOUS FIRE WEATHER CONDITIONS.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

RA
2 follow-up statements
000 
WWUS85 KLKN 182206
RFWLKN

RED FLAG WARNING
NATIONAL WEATHER SERVICE ELKO NV
306 PM PDT SUN JUN 18 2006

NVZ454-190400-
/O.CAN.KLKN.FW.A.0003.060619T1700Z-060620T0400Z/
/O.CON.KLKN.FW.W.0005.000000T0000Z-060619T0400Z/
CENTRAL LANDER AND EUREKA COUNTIES-
306 PM PDT SUN JUN 18 2006

...FIRE WEATHER WATCH IS CANCELLED FOR MONDAY AFTERNOON...
...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...

THIS RED FLAG WARNING IS FOR THE FOLLOWING ZONES:

454 - LANDER AND EUREKA COUNTIES BETWEEN I80 AND HIGHWAY 50 

A LOW PRESSURE SYSTEM WILL MOVE INLAND OVER THE PACIFIC NORTHWEST
AND IS EXPECTED TO BRING SOUTHWEST WINDS OF 10 TO 20 MPH WITH
GUSTS OF 30 TO 35 MPH THIS AFTERNOON AND EVENING. RELATIVE
HUMIDITIES WILL FALL BELOW 15 PERCENT. THIS ALONG WITH GUSTY WINDS
WILL CREATE THE THREAT OF HAZARDOUS FIRE WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER
CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A
COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM
TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

NVZ455-457-190400-
/O.UPG.KLKN.FW.A.0003.060619T1700Z-060620T0400Z/
/O.NEW.KLKN.FW.W.0006.060619T1800Z-060620T0200Z/
/O.CON.KLKN.FW.W.0005.000000T0000Z-060619T0400Z/
WHITE PINE COUNTY-
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-
306 PM PDT SUN JUN 18 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM TO 7 PM PDT MONDAY. A RED
FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING.

THIS RED FLAG WARNING IS FOR THE FOLLOWING ZONES:

455 - WHITE PINE COUNTY

457 - NORTHERN NYE COUNTY AND SOUTH OF HIGHWAY 50 IN LANDER AND
EUREKA COUNTIES

A LOW PRESSURE SYSTEM WILL MOVE INLAND OVER THE PACIFIC NORTHWEST
AND IS EXPECTED TO BRING SOUTHWEST WINDS OF 10 TO 20 MPH WITH
GUSTS OF 30 TO 35 MPH THIS AFTERNOON AND MONDAY AFTERNOON.
RELATIVE HUMIDITIES WILL FALL BELOW 15 PERCENT. THIS ALONG WITH
GUSTY WINDS WILL CREATE THE THREAT OF HAZARDOUS FIRE WEATHER
CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

RA
000 
WWUS85 KLKN 190246
RFWLKN

RED FLAG WARNING
NATIONAL WEATHER SERVICE ELKO NV
746 PM PDT SUN JUN 18 2006

NVZ455-457-191045-
/O.CAN.KLKN.FW.W.0005.000000T0000Z-060619T0400Z/
/O.CON.KLKN.FW.W.0006.060619T1800Z-060620T0200Z/
WHITE PINE COUNTY-
LANDER/EUREKA COUNTIES SOUTH OF HIGHWAY 50 PLUS NORTHERN NYE
COUNTY-
746 PM PDT SUN JUN 18 2006

...RED FLAG WARNING IS CANCELLED FOR WHITE PINE...LANDER...EUREKA...AND NORTHERN NYE COUNTIES FOR THIS EVENING...
...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM PDT
MONDAY FOR LOW HUMIDITY AND GUSTY WINDS...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELED THE RED FLAG
WARNING FOR FIRE WEATHER ZONES 455...457 AS WINDS HAVE DECREASED
BELOW WARNING CRITERIA. 

A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM PDT
MONDAY.

THIS RED FLAG WARNING IS FOR THE FOLLOWING ZONES:

455 - WHITE PINE COUNTY

457 - NORTHERN NYE COUNTY AND SOUTH OF HIGHWAY 50 IN LANDER AND
      EUREKA COUNTIES


A TIGHT PRESSURE GRADIENT WILL REMAIN OVER THE SOUTHERN GREAT
BASIN AND IS EXPECTED TO BRING SOUTHWEST WINDS OF 10 TO 20 MPH
WITH GUSTS OF 30 TO 35 MPH MONDAY AFTERNOON. RELATIVE HUMIDITIES
WILL FALL BELOW 15 PERCENT. THIS ALONG WITH GUSTY WINDS WILL
CREATE THE THREAT OF HAZARDOUS FIRE WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

NVZ454-190400-
/O.CAN.KLKN.FW.W.0005.000000T0000Z-060619T0400Z/
CENTRAL LANDER AND EUREKA COUNTIES-
746 PM PDT SUN JUN 18 2006

...RED FLAG WARNING IS CANCELLED FOR CENTRAL LANDER AND EUREKA COUNTIES...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELED THE RED FLAG
WARNING AS WINDS HAVE DECREASED BELOW WARNING CRITERIA. 

$$
IPPI

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Jun 18, 2:50 AM PDT, 6 hours 8 minutes earlier.

Area forecast discussion, Jun 18, 2:50 AM PDT, 6 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
250 AM PDT SUN JUN 18 2006

.SYNOPSIS...SUMMER IS MAKING ITS ENTRANCE WITH WARM TEMPERATURES
AND SUNNY SKIES OVER THE GREAT BASIN. HIGH TEMPERATURES WILL SEE
THERE PEAK TODAY BEFORE COOLING OFF A FEW DEGREES FOR NEXT WEEK.
&&

.SHORT TERM...WITH NICE CLEAR SKIES AND WARM 700MB TEMPS OVER THE
GREAT BASIN...TEMPERATURES WILL CLIMB IN TO THE 90S OVER MUCH OF
THE CWA TODAY BEFORE COOLING OFF ABOUT 5 TO 10 DEGREES MONDAY.
THIS AFTERNOON HEATING...PVA OVER NORTHERN NYE COUNTY...AND 850MB
CONVERGENCE WILL CAUSE SOME CLOUDINESS TO DEVELOP OVER THIS AREA.
THERE EVEN MAY BE A FEW DRY LIGHTNING STRIKES LATE THIS AFTER NOON.

THE MAIN FOCUS HOWEVER WILL BE ON A LOW PRESSURE SYSTEM THAT TRACKS
ITS WAY ACROSS THE SILVER STATE TODAY CAUSING WINDS TO PICK UP THIS
AFTERNOON. MODELS HAVE BACKED OFF ON STRENGTH COMPARED TO
YESTERDAY. HOWEVER SOME AREAS MAY SEE SHORT PERIODS OF GUSTY WINDS
AND ALMOST ALL AREAS WILL SEE LOW RH VALUES. THUS HAVE LEFT FIRE
WEATHER WATCH IN EFFECT. NOT CONFIDENT ENOUGH IN WINDS TO UPGRADE
ATTM. DAY SHIFT WILL NEED TO MONITOR CONDITIONS.  HAVE COORDINATED
WITH RENO AND SALT LAKE ON THIS ISSUE---APPRECIATE THEIR HELP. RENO
ALSO IN AGREEMENT THAT WIND WILL BE MARGINAL BUT IS UPGRADING FWZ
453 MAINLY FOR THE WESTERN REGION OF THE ZONE. WINDS WILL MAINLY
PICK UP IN THE EVENING WHEN RH VALUES ARE BACK ON THE RISE. MONDAY
LOOKS SOMEWHAT MORE FAVORABLE...BUT AGAIN MODELS HAVE BACKED OFF
WINDS A LITTLE AND CONDITIONS MAY BE MARGINAL. DRY LIGHTNING IS
ALSO POSSIBLE IN THE CONVERGENCE ZONE ON MONDAY AFTERNOON. IPPI

.LONG TERM...MONDAY NIGHT THROUGH SATURDAY. WEAK TROUGH OVER NEVADA
TO BEGIN THE PERIOD...PUSHED OFF TO THE EAST BY WEDNESDAY AS HIGH
PRESSURE BUILDS IN FROM THE WEST. UPPER LEVEL LOW PARKED OVER GULF
OF ALASKA COMBINING WITH HIGH PRESSURE BELOW 40N CREATING A LONG
FETCH OF ZONAL FLOW NORTH OF NEVADA UP TO CANADA...EXTENDING WELL
OFFSHORE. MID-WEEK AND BEYOND...FOUR CORNERS HIGH SLOWLY BUILDS...
PUSHING JET ENERGY FURTHER INTO CANADA. AS HIGH PRESSURE ALOFT PARKS
OVER THE REGION...A THERMAL TROUGH EXPANDS TO COVER THE MOUNTAIN
WEST FROM THE SIERRAS TO THE ROCKIES. AFTERNOON TEMPS WILL REMAIN
ABOVE NORMAL WITH RELATIVE HUMIDITIES SLOWLY LOWERING THROUGH THE
WEEK. LINE OF AFTERNOON INSTABILITY THROUGH CENTRAL NEVADA WILL
LINGER THROUGH THE WEEK. MOISTURE IS LIMITED HOWEVER...SO AFTERNOON
CU FORMATION WILL LIKELY BE THE EXTENT OF CONVECTIVE ACTIVITY. ROOD
&&

.AVIATION...VFR CONDITIONS OVER THE SILVER STATE THROUGH THE
WEEKEND. &&

.LKN WATCHES/WARNINGS/ADVISORIES...FLOOD ADVISORY FOR THE HUMBOLDT
RIVER FROM COMUS TO WINNEMUCCA...SEE PRODUCT RNOFLSLKN FOR MORE
INFORMATION. FIRE WEATHER WATCH ZONES 454...455 AND 457 SUNDAY
AFTERNOON THROUGH MONDAY EVENING...SEE PRODUCT RNORFWLKN FOR MORE
INFORMATION.

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 3:06 PM PDTRed Flag WarningLKN11 hr

Nearby

Red Flag Warnings in Nevada, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.